Journal of the Korean Physical Society

pISSN 0374-4884 eISSN 1976-8524

Article

Published online September 12, 2008     https://doi.org/10.3938/jkps.53.1626

Copyright © The Korean Physical Society.

Finite Difference Method for the Landau-Lifshitz Equation

Won Chang Nam, Min Hyung Cho and YoungPak Lee

J. Korean Phys. Soc. 53(3), 1626 - 1629 (2008)

Abstract

A numerical approach, based on a finite difference method and a successive over relaxation (SOR) method, is presented for the Landau-Lifshitz or the Landau-Lifshitz-Gilbert equation for the study on the dynamics of magnetization. One- and two-dimensional formula for the discretized Landau-Lifshitz equation with an exact solution are described and numerically solved using the Gauss-Seidel and the SOR methods. The numerical errors are compared for both methods and the optimum relaxation factor, $omega$, for the SOR method is numerically found.

Keywords: Landau-Lifshitz equation, Magnetic simulation, Numerical analysis